Q. Am I having a heart problem or PTSD?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Aug 08, 2018

Hello doctor,

I have already talked to my very own Cardiologist but have not really gotten much. They just told me I have been having a lot of tachycardia lately but with a normal rhythm. They told me I should be fine but I feel I am not. Three months back, I had gone into cardiac arrest due to a drug overdose when I got a laced pill full of Fentanyl when I tried to get the old medication I was once prescribed, Adderall. It took 12 mg of Naloxone to bring me back to life. Then about six months ago I had an ER visit because I decided to take what I thought was MDMA with some friends for a party. I do not take drugs anymore. The drug test only came back for Amphetamine and I took around 200 mg of the drug Methamphetamine. I started to go into cardiac arrest again but was luckily brought back to normal levels. It was a scary experience which haunts me now causing anxiety whenever I notice my heart rate go up. Three months ago I started to display worse symptoms. My cardiologist only put me on a heart monitor for three weeks but said I had a lot of tachycardia with a normal rhythm. I am not quite sure whether it is just anxiety or if my heart may actually have problems. I am only 18 but I feel these close calls might have put a toll on my heart. I just need somewhat of an answer on whether these experiences could have caused one term problems to my heart at my age. I do not do any drugs anymore. I vape but that is all. I get chest pains through the day and sometimes will get light headed and cannot think clearly. I will space out and not pay attention to anything else around me. I am worried it is a heart problem or could be PTSD cause from those events. Any information will help.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Likely it is an anxiety only causing you tachycardia. If possible please attach your reports like monitoring report, and echo if you have. Echo will tell us whether there are any residual effects on the heart of your previous problems. You should get a thyroid test done to rule out hyperthyroidism if did not have recently. You may use a portable monitor which is a mobile-based portable system to keep watch over heart rhythm. It is better you get started on Ciplar which is a beta-blocker that help to control heart rate and anxiety. Consider regular exercises to tone your heart.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full »

Are heart palpitations, tachycardia and shortness of breath due to mitral valve stenosis?

Query: Hello doctor, I am suffering from heart palpitations (especially when I lie down or do some physical activity), shortness of breath, tachycardia for the past three months. I am taking Propranolol (20 mg per day) for this. Propranolol is controlling trachycardia a bit. In stress my condition worsens...  Read Full »

I am 9 months pregnant, and my total T3 is 208.57. Should I be worried?

Query: Hi doctor, I am 9 months pregnant, and I have some doubts with my recent free T3, T4, and TSH levels. My Triiodothyronine total (T3) is 208.57. What is it? Is it something to worry or is it normal? My TSH is under control, and it is 2.63 now.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.